Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Experiences with Psych Meds and Sinus problems? oracle

Posted by Rick on August 20, 2002, at 19:12:22

In reply to Re: Experiences with Psych Meds and Sinus problems?, posted by oracle on August 20, 2002, at 17:49:20

Thanks for the suggestions. Re the psych meds, one of the ENT's looked at my med regimen and said, "Jeez, Klonopin...Serzone...no wonder you're having problems!" He also took me off Allegra and put me on Astelin, an antihistamine spray...and told me "be sure to be taking your Prilosec" (40 mg/day). Replacing the Allegra with Astelin hasn't helped. Incidentally, one reason I picked this guy is because he wrote a big book on sinusitus treatment...and he apparently thought the main problem was instead voice abuse/improper voice usage.

My main somatic social phobia symptom is vocal tremor, but none of the docs seemed to pick up on this as supportive of the voice abuse theory.

The GI pooh-pooh's the thought that GERD is causing the problem -- which is odd, because most specialists claim that the problem IS in their area of specialty. He wants me to wear some sort of gizmo in my esophagus for 24 hours and activate something-or-other every time I feel symptoms. This will apparently test whether there is acid present when I'm having problems (if it's a day like yesterday I guess I'll just tape the button down), thus allowing GERD to be ruled out (or in) as the culprit. I will say that when I first went to a GP complaining of a "perpetual cold" ten years ago (long before I took any psychotropics), he said "I'm sure it's GERD," and sure enough Prilosec (plus the now-discontinued-as-unsafe Propulsid) handily got rid of the problem. I wish it were that simple now.

Rick

> I would get checked for a cronic sinus infection
> with an x-ray study. Sometimes they are hard to kill. Another very common cause for nodes is reflux. A speech coach can tell if your vocal habits are contributing to the nodes. Micro surgury for nodes is tricky, not something you want to go through, so do pay attention to them and treat them.
>
> I have taken psyco meds for 20 years and am a classical singer. I do not see a relationship here.
>


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Rick thread:117132
URL: http://www.dr-bob.org/babble/20020814/msgs/117170.html